Alert archive / Alabama / Special Weather Statements in 2018
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Aug 15, 2018, 5:55 PM CDT for Butler County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 15, 2018, 5:55 PM CDT (22:55 UTC)
- Expired
- Aug 15, 2018, 6:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Mobile, AL
County Butler County, AL
The radar
The Maxwell AFB radar (KMXX), 96 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 10.9 hours before the alert went out and 148 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 291 J/kg
- Mixed-layer CIN
- -134 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 8 kt
- 0-1 km storm-relative helicity
- -19 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
049
WWUS84 KMOB 152255
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
555 PM CDT WED AUG 15 2018
ALZ057-058-152345-
Butler AL-Crenshaw AL-
555 PM CDT WED AUG 15 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN BUTLER AND NORTHWESTERN CRENSHAW COUNTIES UNTIL 645 PM
CDT...
At 552 PM CDT, a strong thunderstorm was located 8 miles west of
Rutledge, or 11 miles southeast of Greenville, moving north at 25
mph. Another strong storm was located just to the south of this
first storm, also moving moving north at 25 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3162 8635 3159 8650 3196 8680 3196 8641
3203 8641 3204 8640 3205 8641 3205 8640
TIME...MOT...LOC 2254Z 166DEG 27KT 3176 8646
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Aug 15, 4:02 PM CDT, 1 hour 53 minutes earlier.
Area forecast discussion, Aug 15, 4:02 PM CDT, 1 hour 53 minutes before
Area Forecast Discussion National Weather Service Mobile AL 402 PM CDT Wed Aug 15 2018 .NEAR TERM /Now Through Thursday/...A well defined coastal sea- breeze boundary was positioned from southern MS eastward to across northwest FL. Along the boundary, scattered showers and storms have developed in a deeply moist and unstable environment. Aloft, the deep layer ridge off the LA coast has broken down a bit as lower H50 geo-potential heights ease eastward out of the Plains, associated with next upstream trof. A small chance of storms will be maintained into the first half of period one to account for showers and storms that carry over into the evening before weakening. Potential also exists for the formation of patchy late night fog. For Thursday, latest physicals show an evolving, albeit subtle break in the mid level sub-tropical ridge to become positioned over the local area. Meanwhile, a surface ridge builds west from the western Atlantic into the eastern Gulf, which will maintain a persistent, moist onshore flow. With a weaker reflection in the high level ridge Thursday, combined with persistent deep layer moisture, daytime heating (resultant increase in instability) and weak sea- breeze/mesoscale boundaries to provide a focus, scattered to perhaps numerous storms anticipated. A few storms potentially strong, producing brief strong convective downbursts, frequent lightning and locally heavy rains. /10 .SHORT TERM /Thursday night Through Saturday night/...Convection will gradually taper off Thursday evening as the boundary layer becomes increasingly stable. A moist onshore flow will keep overnight humidity up and overnight lows will only drop into the mid 70s near the coast and low to mid 70s inland. Shortwave energy aloft, currently over the northern great plain states, will propagate eastward carving out an upper trough over the eastern states. The north central Gulf region will fall under the southern periphery of the trough, and although most of the dynamics will remain north of the area, the added weak upper level forcing coupled with the persistent deep layer moisture, afternoon instability and mesoscale surface boundaries should create an uptick in showers and thunderstorms Friday and Saturday. At this time the strongest storms are expected to produce frequent cloud to ground lightning, brief heavy rainfalls and wind gusts in the 35 to 45 mph range. .LONG TERM /Sunday Through Wednesday/...Latest model runs depict the upper trough over the eastern states filling by Sunday with a weak upper level ridge developing. The associated weak large scale upper level subsidence is unlikely to shut down afternoon convection that will take advantage of the ample afternoon instability, deep layer moisture pool overlying the area and firing off the sea breeze front and other lingering outflow boundaries. Minor shortwaves rippling through the relatively flat flow aloft will also assist. On the upside, expect the convective coverage to be less and be more scattered than numerous. The weak upper level ridge is projected to remain over the area through at least Tuesday with scattered thunderstorms developing each afternoon and gradually dissipating during the evening hours. An increase in thunderstorm activity is possible again on Wednesday as some of the model runs project another surge of upper level shortwave energy carving out another trough over the eastern states. Have kept convection scattered for now but may have to increase POPs if we get some run to run model consistency. /08 && .MARINE...Very little change with respect to the position of a synoptic scale surface high over the western Atlantic, which noses westward across the Gulf. This feature maintains a prevailing south to southwest flow through the period. Seas 1 to 2 feet early in the period hold steady closer to 2 feet Friday, continuing into the weekend. Winds, waves and seas locally higher in and near storms. /10 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 91 74 91 74 90 74 90 / 20 60 20 60 30 60 30 50 Pensacola 76 88 76 89 76 89 77 88 / 20 60 30 40 30 60 30 50 Destin 78 86 78 87 78 87 78 86 / 30 60 30 40 30 60 30 50 Evergreen 73 90 73 91 73 90 74 90 / 10 60 20 60 30 60 30 50 Waynesboro 72 92 72 91 72 90 72 90 / 10 60 20 40 30 60 30 50 Camden 73 91 73 91 73 90 74 90 / 10 50 20 50 30 60 30 50 Crestview 73 88 73 90 74 89 74 89 / 30 70 20 60 30 60 30 50 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Aug 15, 5:26 AM CDT, 12 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 526 AM CDT Wed Aug 15 2018 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-161030- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 526 AM CDT Wed Aug 15 2018 This Hazardous Weather Outlook is for south central Alabama, southwest Alabama, northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. There is a moderate risk of rip currents along area beaches Friday into the weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. GMZ630>636-650-655-670-675-161030- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Western Choctawhatchee Bay- Eastern Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Okaloosa Walton County Line FL to Pensacola FL out 20 NM-Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Okaloosa Walton County Line FL to Pensacola FL from 20 to 60 NM- 526 AM CDT Wed Aug 15 2018 This Hazardous Weather Outlook is for the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time.
In the hours before
Special weather statement, Aug 15, 2:00 PM CDT, 3 hours 55 minutes before
Special Weather Statement National Weather Service Mobile AL 200 PM CDT WED AUG 15 2018 ALZ261>264-151930- Baldwin Central AL-Baldwin Inland AL-Mobile Central AL- Mobile Inland AL- 200 PM CDT WED AUG 15 2018 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...EAST CENTRAL MOBILE AND WEST CENTRAL BALDWIN COUNTIES UNTIL 230 PM CDT... At 200 PM CDT, the strong thunderstorm was located 5 miles west of Stapleton, or 5 miles north of Spanish Fort, moving west at 10 mph. Winds gusts of 40 to 50 mph will be possible with this storm. Locations impacted include... Spanish Fort and Stapleton. PRECAUTIONARY/PREPAREDNESS ACTIONS... Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && LAT...LON 3062 8807 3094 8797 3084 8772 3063 8777 TIME...MOT...LOC 1900Z 105DEG 7KT 3075 8788
Special weather statement, Aug 15, 5:55 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
555 PM CDT WED AUG 15 2018
ALZ057-058-152345-
Butler AL-Crenshaw AL-
555 PM CDT WED AUG 15 2018
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN BUTLER AND NORTHWESTERN CRENSHAW COUNTIES UNTIL 645 PM
CDT...
At 552 PM CDT, a strong thunderstorm was located 8 miles west of
Rutledge, or 11 miles southeast of Greenville, moving north at 25
mph. Another strong storm was located just to the south of this
first storm, also moving moving north at 25 mph.
Winds gusts of 40 to 50 mph will be possible with this storm.
Locations impacted include...
Greenville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3162 8635 3159 8650 3196 8680 3196 8641
3203 8641 3204 8640 3205 8641 3205 8640
TIME...MOT...LOC 2254Z 166DEG 27KT 3176 8646The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 7:13 PM CDT | Special Weather Statement | MOB | Mobile | 62 min |
| Aug 14, 7:41 PM CDT | Special Weather Statement | MOB | Mobile | 64 min |
| Aug 15, 2:00 PM CDT | Special Weather Statement | MOB | Baldwin | 30 min |
Nearby
Special Weather Statements in Alabama, 2018Every special weather statement in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.